Kevin Fox, MD
Last Modified: June 30, 2002
Dear OncoLink "Ask The Experts,"
Please advise whether the use of tamoxifen causes hair loss. I have used tamoxifen for 7 months and I noticed that I am losing quite a bit of hair in front. Should I continue to use tamoxifen?
Thank you for your help.
Kevin Fox, MD, Assistant Director, Clinical Affairs and Associate Professor of Hematology/Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:
I have observed hair loss in rare patients on tamoxifen. There is no known preventive treatment, but in the cases I have seen, the hair loss was temporary. If the hair loss becomes cosmetically unacceptable, then an alternative should be sought. There are other hormonal medications that can be used that my not cause hair loss. You should speak directly with your physician so the pros and cons of changing medications can be discussed for your particular situation.
Nov 23, 2014 - The eventual development of bladder cancer in men who test positive for asymptomatic microhematuria is less than 1 percent, calling into question professional guidelines recommending intensive follow-up evaluation for bladder cancer in such patients, according to a study in the January issue of Urology.